Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 19, 2017, 3:16 PM CDT for Manitowoc County, Wisconsin. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2017, 3:16 PM CDT (20:16 UTC)
- Expired
- Jun 19, 2017, 3:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Green Bay, WI
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 52 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
444
WWUS83 KGRB 192016
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
316 PM CDT MON JUN 19 2017
WIZ050-192045-
Manitowoc WI-
316 PM CDT MON JUN 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MANITOWOC COUNTY
UNTIL 345 PM CDT...
At 314 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Manitowoc, moving southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm. Radar is also indicating some weak rotation, and cannot
rule out a brief funnel cloud from this storm.
Locations impacted include...
Manitowoc, Two Rivers, Cato, Mishicot, Larrabee, Whitelaw, Francis
Creek, Maribel, Kellnersville and Reifs Mills.
LAT...LON 4413 8788 4430 8779 4424 8746 4418 8745
4407 8759 4402 8762
TIME...MOT...LOC 2014Z 292DEG 16KT 4419 8775
$$
MPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 19, 2:26 PM CDT, 50 minutes earlier.
Area forecast discussion, Jun 19, 2:26 PM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 226 PM CDT Mon Jun 19 2017 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Tuesday Issued at 226 PM CDT Mon Jun 19 2017 The latest rap analysis and satellite/radar imagery show deep layer cyclonic flow across the western Great Lakes region. Several shortwaves within this cyclonic flow are interacting with daytime instability (sb capes > 1000 j/kg over eastern WI) to produce numerous showers and scattered thunderstorms. Highest coverage of showers and storms should occur over eastern WI for the rest of the afternoon. Not out of the question any storms could produce small hail, brief gusty winds, and even funnel cloud given high non- tornadic storm parameters. The next shortwave is located over Saskatchewan and poised to arrive early tomorrow morning. Precip trends are the main forecast concern in the short term. Tonight...Upper troughing will remain firmly in place over the region. Scattered showers will likely persist into the evening but coverage/intensity should gradually diminish with loss of heating. Still though, coverage should be highest over eastern WI this evening, where a few thunderstorms will likely persist. Once the showers have ended, should see quiet conditions for a several hour period under scattered to broken clouds. Then clouds will be on the increase late tonight as a potent shortwave over Saskatchewan moves towards the region. This shortwave will generate a chance of showers by 7am over central and north-central WI. Low temps ranging from the upper 40s north to mid 50s south. Tuesday...The shortwave will track across the region during the morning before exiting in the afternoon. The higher resolution models place the highest qpf over central and east-central WI, where the best forcing via mid-level fgen/upper divergence and also instability will reside. With capes of 200-400 j/kg, a few thunderstorms could also accompany the shortwave. As the shortwave and associated precip exits, isolated to scattered showers could persist through the end of the afternoon. Highs ranging from the mid 60s north to low 70s south. .LONG TERM...Tuesday Night Through Monday Issued at 226 PM CDT Mon Jun 19 2017 The next chance of rain and the focus of this part of the forecast will be toward Wednesday evening into Thursday. A few stray showers may linger Tuesday evening over eastern Wisconsin as a short wave trough departs the area. Otherwise a surface high pressure ridge will drift over the western Great Lakes late Tuesday into Wednesday as upper heights increase and the flow aloft goes from a northwest flow regime to a zonal flow. A brief quiet stretch of weather is the result. The the next frontal system will approach from the northern plains Wednesday afternoon or Wednesday evening, followed with a cold frontal passage toward Thursday morning. Progs have slowed down the timing of arrival starting Wednesday evening. A period of PWATS climbing to 1.75 inches along and ahead of the cold front will potentially produce up to an inch of widespread rain in the 24 hour period. The slow down of the frontal system may delay the departure of the precipitation from northwest to southeast on Thursday. Progs are consistent with dropping the cold front south of the area by noon Thursday for brief trend toward drier conditions for at least northern wisconsin. A few showers may linger over parts of central and east central Wisconsin Thursday into Thursday night closer to the cold front, or mainly south of highway 10. Will keep a dry forecast going friday as drier air continues to settle southward. Consensus of the medium range progs transition to a broad upper trough dropping into the Northern and Central Plains this weekend. A southwest flow aloft over the Great Lakes will allow a moist air mass to settle into the area with a return of more precipitation. Max temperatures will depend on amount of clouds, but appears cooler than normal this weekend. && .AVIATION...for 18Z TAF Issuance Issued at 1153 AM CDT Mon Jun 19 2017 An upper level disturbance will bring another round of showers and scattered thunderstorms through early evening, with the best thunder chances occurring at the GRB/ATW/MTW TAF sites. Showers should taper off by around sunset. Another upper disturbance will bring more rain and isolated thunderstorms to the western TAF sites early Tuesday morning, and to the eastern WI TAF sites by mid morning. Ceilings and vsbys will likely fall to mvfr within the showers. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MPC LONG TERM......TDH AVIATION.......MPC
Hazardous weather outlook, Jun 19, 2:25 PM CDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 225 PM CDT Mon Jun 19 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 225 PM CDT Mon Jun 19 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a chance of thunderstorms through this evening. The strongest storms will be capable of producing small hail. A funnel cloud is also possible over eastern Wisconsin. Due to recent heavy rains, many streams and rivers are flowing faster than normal, and a few are above flood stage. Boaters and fishermen should use caution due to fast flows. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is a chance of thunderstorms on Tuesday, but severe weather is not expected at this time. Thunderstorms are expected Wednesday evening into Thursday morning. There is a marginal risk of severe storms Wednesday night, mainly southwest of a line from Rhinelander to Green Bay. Large hail and damaging winds are expected to be the main severe threats. Thunderstorms are possible during the upcoming weekend, but it is too early to tell if they will become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed tonight. LMZ521-522-541>543-201930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 225 PM CDT Mon Jun 19 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a chance of thunderstorms through early evening. The strongest storms will be capable of producing small hail. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is a chance of thunderstorms on Tuesday, but severe weather is not expected at this time. Thunderstorms are expected Wednesday night into Thursday morning. These storms could produce strong winds and large hail. Thunderstorms are possible during the upcoming weekend, but it is too early to tell if they will become severe. MPC/TDH
In the hours before
Special weather statement, Jun 19, 12:58 PM CDT, 2 hours 18 minutes before
Special Weather Statement National Weather Service Green Bay WI 1258 PM CDT MON JUN 19 2017 WIZ048-191845- Winnebago WI- 1258 PM CDT MON JUN 19 2017 ...Thunderstorm With Small Hail Far Southern Winnebago County... At 1254 PM CDT, Doppler radar was tracking a thunderstorm near Rush Lake, or near Ripon, moving east at 25 mph. Up to one half inch hail will be possible with this storm. Locations impacted include... Rush Lake, Pickett and Southern Lake Winnebago. LAT...LON 4390 8889 4399 8889 4396 8840 4389 8840 TIME...MOT...LOC 1754Z 280DEG 21KT 4389 8876 TDH
Local storm report, Jun 19, 2:22 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
222 PM CDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL APPLETON 44.26N 88.40W
06/19/2017 M0.50 INCH OUTAGAMIE WI PUBLIC
VIA SOCIAL MEDIA
&&
BERSCHSpecial weather statement, Jun 19, 2:27 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Green Bay WI
227 PM CDT MON JUN 19 2017
WIZ038>040-048>050-192015-
Calumet WI-Kewaunee WI-Outagamie WI-Winnebago WI-Manitowoc WI-
Brown WI-
227 PM CDT MON JUN 19 2017
...Thunderstorm With Up to One Half Inch Hail...
At 222 PM CDT, Doppler radar was tracking a cluster of thunderstorms
near Kaukauna, or 10 miles east of Appleton, moving east at 40 mph.
Hail up to one half inch in diameter have been observed with these
storms.
Locations impacted include...
Kaukauna, Little Chute, Kimberly, Darboy, Freedom, Greenleaf,
Brillion, Denmark, Francis Creek, Two Creeks and Two Rivers.
LAT...LON 4415 8848 4447 8832 4441 8745 4432 8748
4418 8745 4407 8759 4404 8761
TIME...MOT...LOC 1922Z 280DEG 49KT 4426 8819
TDHSpecial weather statement, Jun 19, 3:11 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Green Bay WI
311 PM CDT MON JUN 19 2017
WIZ022-039-040-192115-
Kewaunee WI-Door WI-Brown WI-
311 PM CDT MON JUN 19 2017
...Scattered Thunderstorms Over Eastern Wisconsin Early This
Afternoon...
At 310 PM CDT, Doppler radar was tracking scattered thunderstorms
from the Sturgeon Bay Canal on Green Bay to the city of Green Bay.
Movement was east at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Green Bay, Sturgeon Bay, Kewaunee, Bay Shore Park, Algoma, Luxemburg,
Denmark, Jacksonport, Bellevue Town and Oneida.
LAT...LON 4486 8715 4477 8726 4454 8741 4434 8748
4433 8819 4458 8819 4506 8758 4505 8753
4494 8759 4490 8777 4486 8777 4471 8792
4463 8793 4469 8780 4487 8765 4494 8745
4503 8739 4498 8711
TIME...MOT...LOC 2010Z 291DEG 12KT 4495 8747 4442 8811
MPCSpecial weather statement, Jun 19, 3:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
316 PM CDT MON JUN 19 2017
WIZ050-192045-
Manitowoc WI-
316 PM CDT MON JUN 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MANITOWOC COUNTY
UNTIL 345 PM CDT...
At 314 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Manitowoc, moving southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm. Radar is also indicating some weak rotation, and cannot
rule out a brief funnel cloud from this storm.
Locations impacted include...
Manitowoc, Two Rivers, Cato, Mishicot, Larrabee, Whitelaw, Francis
Creek, Maribel, Kellnersville and Reifs Mills.
LAT...LON 4413 8788 4430 8779 4424 8746 4418 8745
4407 8759 4402 8762
TIME...MOT...LOC 2014Z 292DEG 16KT 4419 8775
MPCThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:54 AM CDT | River Flood Advisory | GRB | Florence, Marinette | 3 days |
| Jun 19, 7:54 AM CDT | River Flood Advisory | GRB | Florence, Marinette | 3 days |
| Jun 19, 8:05 AM CDT | River Flood Advisory | GRB | Marathon | 5 days |
| Jun 19, 8:05 AM CDT | River Flood Advisory | GRB | Marathon | 4 days |
| Jun 19, 8:05 AM CDT | River Flood Advisory | GRB | Marathon, Portage | 36 hr |
| Jun 19, 8:10 AM CDT | River Flood Warning | GRB | Outagamie, Shawano, Waupaca | 8 days |
| Jun 19, 12:58 PM CDT | Special Weather Statement | GRB | Winnebago | 47 min |
| Jun 19, 2:27 PM CDT | Special Weather Statement | GRB | Manitowoc | 48 min |
| Jun 19, 3:11 PM CDT | Special Weather Statement | GRB | Brown, Kewaunee | 64 min |
| Jun 19, 3:48 PM CDT | Special Weather Statement | GRB | Kewaunee | 27 min |
| Jun 19, 4:21 PM CDT | Special Weather Statement | GRB | Manitowoc | 54 min |
| Jun 19, 5:08 PM CDT | Special Weather Statement | GRB | Calumet, Manitowoc | 37 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.